MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that stretched during delivery and separated/broke.The patient was undergoing a coil embolization procedure to treat a right middle cerebral artery (mca) unruptured saccular aneurysm.The aneurysm max diameter was 7mm and the neck diameter was 4mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared and continuous catheter flush was administered according to the instructions for use (ifu).There was some friction/difficulty during delivery.During the filling process, when only about 1cm of the coil remained to be delivered, there was a sudden stretching of the coil; the coil broke though it was noted the coil was not detached.It was noted that the coil was repositioned twice but the physician did not rotate the delivery pusher or try to detach the coil during the procedure.The coil was removed from the patient's body using solitaire ab (sab); no other surgical or medicinal intervention was required.The pushwire was not bent or broken.The coil was replaced to complete the procedure successfully.There were no patient symptoms or other complications associated with this event.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within sealed biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil returned within introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium coil pushwire was found to be broken at break indicator.The shield coil was found stretched with the implant coil found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not be used for resistance testing due to its damaged condition.Conclusion: based on the analysis performed, the customers report of ¿coil separation/break¿ was unable to be confirmed as the pushwire was returned with the implant coil detached and not separated/broken.Possible causes for ¿coil separation/break¿ are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.There is no indication that the event is related to a potential manufacturing issue.Based on the analysis performed, the customers report of ¿coil stretch¿ was unable to be confirmed as the implant coil was detached and not returned.Possible causes for ¿coil stretch¿ are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.Based on the analysis performed, the customers report of ¿coil resistance stuck in catheter¿ was unable to be confirmed.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the coil came out of the introducer sheath smoothly.The resistance was in the distal end of the catheter.The catheter was not a medtronic device.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21138652
Report Number9617601-2025-00058
Device Sequence Number20572326
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public00763000313692
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number228767284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/15/2025
03/03/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/05/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale